Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes extreme fatigue,tiredness and exhaustion when on Modafinil?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
Hi Doc, I suffer from General Anxiety disorder from last 10-12 years. I am on medication Modafinil 100mg(morning), Fluoxetine20mg (evening.), Coenzyme Q10 & Omega3 (morning & evening). For IBS my GP has prescribed Pantaprozole + Levosulpiride + Ramosetrone (morning). In fact my Psychiatrist prescribed me Modafinil a few months back to overcome my day time sleep. It was good for a few days but now for the last few days I am feeling extreme fatigue, tiredness & exhaustion. Teeth grinding whole day has also become intolerable. Please help.
Posted Fri, 28 Feb 2014 in Anxiety and Stress
Answered by Dr. Seikhoo Bishnoi 21 minutes later
Brief Answer: Hello Detailed Answer: Welcome to Health Care Magic I have read the question and I can understand your problem. You are suffering from GAD and you are taking Modafinil 100 mg, Fluoxetine 20 mg, CoEn Q and Omega 3 Fatty Acid supplements, Levosulpiride and Romasetron. See GAD is a disorder characterised by anxiety occurring due to non specific reasons at any time of the day. Most of the times the patients also have depression with anxiety. The day time drowsiness, tiredness, fatigue, exhaustion you are having are due to depression only. Teeth grinding is symptom of anxiety. As per my opinion you are taking good medicines but the doses are in lower range. Fluoxetine is a SSRI drug and this is a good anti-anxiety and antidepressant drug but 20 mg dose is only starting dose and if you are not getting good relief then you can consult with your psychiatrist to increase the dose of the drug. Secondly Fluoxetine causes a little irritation and loss of sleep so this drug should be taken in morning times only. This will increase the activity levels also and will also improve the activity levels. Other medicine of this group like Paroxetine, Escitalopram are also equally efficacious in anxiety but paroxetine will improve the symptoms of IBS also. You can discuss with your Psychiatrist for that drug also in place of Fluoxetine. Hope this helps you, thanks.
Above answer was peer-reviewed by
Follow-up: What causes extreme fatigue,tiredness and exhaustion when on Modafinil? 19 hours later
Many thanks doc for your prompt reply... My doctor has tried Paroxetine, Escitalopram & many other drugs; but all were having severe problem of sleepiness. Finally he settled with Fluoxetine. I would like to have clarity on what to do with my extreme day time exhaustion; tiredness & teeth grinding. Any specific drugs.. Also I have headaches & neck stiffness. It get worse when the weather is either too hot or cold. Any specific drugs...
Answered by Dr. Seikhoo Bishnoi 20 hours later
Brief Answer: Hello again Detailed Answer: As Fluoxetine causes little activation so it should be taken in morning time only. This will prevent day time sleepiness and drowsiness. Ask your doctor if you can increase the doses to 40 mg per day. For relief in anxiety some times high doses are needed. The headaches and neck stiffness are due to somatic symptoms of depression only and these symptoms will go once the depression get controlled. Modafinil or Armodafinil increases the activation and can improve the condition but they can precipitate the headache. Other drugs like Pregabalin can be tried as the drug will improve the nerve condition and will decrease the pain also. Paroxetine is having sedation but this can be managed by taking the drug in evening. The drug is also useful to control the symptoms of IBS. Thanks
Above answer was peer-reviewed by
Follow-up: What causes extreme fatigue,tiredness and exhaustion when on Modafinil? 2 days later
Many thanks Doc... I will discuss this with my Psychiatrist. I have another associated problem... As I am a Sikh; when I tie turban; some days I get this terrible frontal headache. Headache only subsides if I remove the turban and lie down and sleep.... Is this also due to Anxiety... If so is there any SOS medicine for this acute headache. Thanks
Answered by Dr. Seikhoo Bishnoi 42 hours later
Brief Answer: Hello again Detailed Answer: See tight turban may cause band like discomfort on head and this may be a cause of headache in a person who wears tight turban. I would advise you to wear turban that is slightly loose. It has associated anxiety component also and this is aggravating the problem. You can take Paracetamol on SOS basis and if you fails to get relief with that you can take Vasograin for that only after consulting your psychiatrist. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor